Patient Comments: Intestinal Gas - Causes

What was the cause of your intestinal gas?

Comment from: SV, 55-64 Male (Patient) Published: January 26

I noticed that taking medications such as antibiotics and prednisone cause intestinal gas issue. This might be side effects of these medications but I am not sure.

Was this comment helpful?Yes
Comment from: Big Dennis, 19-24 Female (Patient) Published: December 29

I have had 4 cardioversions for my atrial fibrillation since March, 2012. I also have had over 30 EKGs, many blood draws, 1 TEE (transesophageal echocardiogram), 1 heart echo, 1 nuclear stress test and a whole lot of other tests.

Was this comment helpful?Yes
Comment from: purr2go, 55-64 Female (Patient) Published: May 22

Gas causes pain, makes me dizzy, and interferes with sleep and life. The pleasure of having greens, fruits, salads, is always ruined because of what follows. I'm trying Citrucel, a non-gas producing fiber. Another big help is GasEx (or similar) and chamomile tea. I tried Activa light, but I think the artificial sweetener plus the lactose made things much worse. I am trying sauerkraut for the probiotics, but cabbage itself causes gas, too. I tried probiotic supplements, and they do keep you regular, but I wonder if they made my gas worse.

Was this comment helpful?Yes
Comment from: vsjl, 65-74 Female (Patient) Published: March 14

With age, I started having problems with bloating and gas. I found relief with digestive enzymes. However, after using them for about a year I found myself in a constant state of tension in my jaw, neck and throat, along with dry mouth. I do use a probiotic but it's not doing anything for the bloating. I'm at my wit's end trying to figure out what to do now.

Was this comment helpful?Yes
Comment from: Richard, 35-44 Male (Patient) Published: January 26

I have been having intestinal gas problems for eight years now. I have seen doctors but nothing seems to work.

Was this comment helpful?Yes
Comment from: Jane, 55-64 Female (Patient) Published: December 01

Nothing helps. OTC meds are for those whose gas won't expel. The REAL problem, which is not addressed, is how to keep it from forming in the first place. I feel the bubbling starting on the left side of my upper abdomen. Then it cycles through the system causing bloating, then constant flatulence. No dietary changes have ever helped stop it. It started when I was 27 and I am now 57.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Intestinal Gas - Effective Treatments Question: What kinds of treatments have been effective for your intestinal gas?
Intestinal Gas - Bloating Causes Question: For some, it's eating a certain food. What is the usual cause of your bloating (intestinal gas)?
Intestinal Gas - Flatulence Causes Question: It may be embarrassing, but what is often the cause of your flatulence (intestinal gas)?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.